Alert archive / California / Wind Advisories in 2022
Wind Advisory 2, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Jan 20, 2022, 12:38 PM PST for Imperial County, Riverside County, San Bernardino County, California; La Paz County, Arizona. It took effect at Jan 21, 2022, 4:00 PM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2022, 12:38 PM PST (20:38 UTC)
- In effect from
- Jan 21, 2022, 4:00 PM PST
- Expired
- Jan 22, 2022, 4:00 PM PST
- In force
- 24 hr
- Issued by
- NWS Phoenix, AZ
Counties La Paz County, AZ, Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The Yuma radar (KYUX), 164 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Yuma Prvg Ground, AZ (K1Y7), launched 12:00Z, 8.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
597 WWUS75 KPSR 202038 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 138 PM MST Thu Jan 20 2022 AZZ530-CAZ560-561-564-568>570-210845- /O.NEW.KPSR.WI.Y.0002.220122T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 138 PM MST Thu Jan 20 2022 /1238 PM PST Thu Jan 20 2022/ ...WIND ADVISORY IN EFFECT FROM 4 PM PST FRIDAY TO 4 PM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Joshua Tree National Park, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley, Chuckwalla Valley and the Lower Colorado River Valley. * WHEN...From 4 PM PST Friday to 4 PM PST Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
5 follow-up statements
003 WWUS75 KPSR 202040 CCA NPWPSR URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Phoenix AZ 140 PM MST Thu Jan 20 2022 AZZ530-CAZ560-561-564-568>570-210845- /O.COR.KPSR.WI.Y.0002.220122T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 140 PM MST Thu Jan 20 2022 /1240 PM PST Thu Jan 20 2022/ ...WIND ADVISORY IN EFFECT FROM 4 PM PST FRIDAY TO 4 PM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts between 35 to 45 mph expected. * WHERE...Joshua Tree National Park, Chuckwalla Mountains, Chiriaco Summit, Palo Verde Valley, Chuckwalla Valley and the Lower Colorado River Valley. * WHEN...From 4 PM PST Friday to 4 PM PST Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
404 WWUS75 KPSR 210839 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 139 AM MST Fri Jan 21 2022 AZZ530-CAZ560-561-564-568>570-212145- /O.CON.KPSR.WI.Y.0002.220122T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 139 AM MST Fri Jan 21 2022 /1239 AM PST Fri Jan 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM MST /4 PM PST/ THIS AFTERNOON TO 5 PM MST /4 PM PST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...From 5 PM MST /4 PM PST/ this afternoon to 5 PM MST /4 PM PST/ Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. This includes Interstate 10. Areas of blowing dust will also cause locally reduced visibility. In addition, light, unsecured objects stored outside may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AJ
935 WWUS75 KPSR 212118 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 218 PM MST Fri Jan 21 2022 AZZ530-CAZ560-561-564-568>570-221200- /O.CON.KPSR.WI.Y.0002.220122T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 218 PM MST Fri Jan 21 2022 /118 PM PST Fri Jan 21 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Along the Lower Colorado River area including Parker Valley and Palo Verde Valley. In California, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 5 PM MST for Arizona /4 PM PST for California/ Saturday. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. This includes Interstate 10. Areas of blowing dust will also cause locally reduced visibility. Light, unsecured objects may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
568 WWUS75 KPSR 221143 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 443 AM MST Sat Jan 22 2022 AZZ530-CAZ560-561-564-568>570-222345- /O.CON.KPSR.WI.Y.0002.000000T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 443 AM MST Sat Jan 22 2022 /343 AM PST Sat Jan 22 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM PST/ THIS AFTERNOON... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph. * WHERE...In Arizona, Parker Valley. In California, Palo Verde Valley, Chiriaco Summit, Eastern portion of Joshua Tree National Park, Western portion of Joshua Tree National Park, Chuckwalla Valley and Chuckwalla Mountains. * WHEN...Until 5 PM MST /4 PM PST/ this afternoon. * IMPACTS...Difficult driving conditions, especially for larger vehicles traveling along roads with crosswinds. This includes Interstate 10. Areas of blowing dust will also cause locally reduced visibility. In addition, light, unsecured objects stored outside may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ AJ
614 WWUS75 KPSR 222338 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 438 PM MST Sat Jan 22 2022 AZZ530-CAZ560-561-564-568>570-230045- /O.EXP.KPSR.WI.Y.0002.000000T0000Z-220123T0000Z/ Parker Valley-Joshua Tree NP West-Joshua Tree NP East- Chuckwalla Mountains-Chiriaco Summit-Palo Verde Valley- Chuckwalla Valley- Including the cities of Parker, Ehrenberg, Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Blythe, Palo Verde, Ripley, and Midland 438 PM MST Sat Jan 22 2022 /338 PM PST Sat Jan 22 2022/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MST /4 PM PST/ THIS AFTERNOON... Winds have fallen below advisory level, but will remain breezy through this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Jan 20, 9:08 AM PST, 3 hours 30 minutes earlier.
Area forecast discussion, Jan 20, 9:08 AM PST, 3 hours 30 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 1008 AM MST Thu Jan 20 2022 .UPDATE...Updated Aviation discussion. && .SYNOPSIS... Dry conditions and near normal temperatures will prevail through Friday before another weather system brings an increase in precipitation chances as well as breezy to windy conditions during the upcoming weekend. High pressure should then return into early next week with dry conditions and near normal temperatures. && .DISCUSSION... A weak shortwave trough continues to exit to the east early this morning with northerly flow aloft bringing increasing subsidence and drier air into the region. A strong ridge centered off the central California coast will nudge into our region later today raising heights aloft and giving a slight boost to temperatures as highs mostly top out in the lower 70s. On Friday, a fast southward moving trough will move out of the Northern Rockies, through the Great Basin, and then into the Desert Southwest by late Friday evening. Models have been trending stronger with a developing closed low that is expected to move somewhere through the region on Saturday. The exact path of the low is still a bit uncertain, but a general model consensus currently shows the low tracking across western Arizona before bottoming out and briefly stalling out across southern Arizona/northern Mexico. Winds will become quite breezy with gusts of 25-35 mph starting Friday afternoon across the Lower CO River Valley as the weather system approaches from the north, continuing through the overnight hours. The inland track of the system will somewhat limit its available moisture, but GEFS PWAT anomalies are now at least slightly above normal across the eastern half and much of northern Arizona. The available moisture looks to be mostly in the mid levels, but this should also somewhat coincide with the expected positive vertical motion fields seen just east and north of the low center. NBM precip chances remain quite low on Saturday at mostly between 10-30% across south-central and eastern Arizona, but these PoPs are likely too low given the potential strength of the closed low and associated mid/upper level cold core. There may also end up being a few isolated thunderstorms on Saturday with small hail as a possibility given the steep mid level lapse rates, but the limited moisture will be the main inhibiting factor. WPC QPF amounts on Saturday currently show less than a tenth of an inch for all areas except the higher elevations of Gila County, while the latest model runs have around 20% of the GEFS/EPS members providing KPHX (Phoenix) between 0.1-0.2". Winds will also be a concern on Saturday, particularly across southeast California and the Arizona higher terrain. Wind gusts on Saturday may approach 40 mph at times across southeast California. Snow levels Saturday are also likely to fall somewhere between 5000-6000 feet for much of the day likely resulting in some light accumulating snows mostly above 5500 feet. Model uncertainty in the timing of the eventual exit of the low remains fairly high with roughly 1/3 of the members having the low hang out across the southern portion of our region through Sunday, while the rest have the low exiting to the southeast or already having exited. There are some lingering NBM 10-15% PoPs on Sunday east of Phoenix and across southeast Arizona, but if the low does hang around longer, chances for showers are likely going to be extended farther to the west and north. Temperatures over the weekend are expected to drop slightly, but NBM forecast highs are right around normal. After the weekend weather system exits the region, northerly dry flow is expected to persist with the ridge remaining positioned off the West Coast. There may be potential for another shortwave trough coming down through our region at some point early next week, but so far model ensembles point toward a very weak and hardly noticeable disturbance. This flow pattern is likely to keep our temperatures from warming up and this is supported by the NBM forecast highs mostly staying in the upper 60s to around 70 degrees through the first half of next week. && .AVIATION...Updated 1705Z. South-Central Arizona including KPHX, KIWA, KSDL, and KDVT: ENE winds will linger for a few more hours with increasing periods of light and variable winds. The afternoon westerly shift is expected to occur at around 20-22z although periods of variable directions may still occur. The nocturnal easterlies will resume around 05z tonight and persist well into Friday morning. Wind speeds will generally remain light AOB 7 kts most times. Southeast California/Southwest Arizona including KIPL and KBLH: At KIPL, northerly winds will persist well into this evening before becoming westerly after 05z. The northerly winds will be strongest now through the early afternoon with gusts occasionally reaching 18-22 kts. Winds speeds AOB 8 kts are expected for all other times. At KBLH, strong northerly winds between 12-16 kts with gusts at around 25 kts will persist into the evening when speeds simmer down to 5-9 kts. Very light and often variable winds are likely during the overnight hours tonight/Friday morning. && .FIRE WEATHER... Saturday through Wednesday: A weather system will impact eastern portions of the region this weekend with good chances for showers mainly east of Phoenix, but wetting rains chances are mostly below 20%. The system is also likely to result in locally windy conditions on Saturday, particularly for areas around the Lower Colorado River Valley. High pressure should then mostly take over across the region early next week with fairly light winds and temperatures near normal. Minimum RHs are expected to fall between 15-30%, while maximum RHs are expected to be in the 30-60% range for most places through the period. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Kuhlman AVIATION...12 FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2022Wind Advisories in Arizona, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.